Alert archive / California / Wind Advisories in 2009
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 5, 2009, 6:53 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 5, 2009, 7:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 6:53 AM PST (14:53 UTC)
- In effect from
- Feb 5, 2009, 7:00 AM PST
- Expired
- Feb 6, 2009, 12:32 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 653 AM PST THU FEB 5 2009 ...GUSTY SOUTH WINDS OVER HIGHER MOUNTAINS TODAY AND TONIGHT... .AN APPROACHING TROUGH WILL CAUSE STRONG GUSTY WINDS FORM THE SOUTH TODAY AND TONIGHT OVER THE MOUNTAINS. CAZ055-052300- /O.NEW.KSGX.WI.Y.0005.090205T1500Z-090206T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 653 AM PST THU FEB 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY. SOUTH WINDS 30 MPH WITH FREQUENT GUSTS TO 55 MPH ARE POSSIBLE OVER THE HIGHER ELEVATIONS THROUGH THE CANYONS AND PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
3 follow-up statements
000 WWUS76 KSGX 052109 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 109 PM PST THU FEB 5 2009 ...GUSTY WINDS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .AN APPROACHING TROUGH WILL CAUSE STRONG GUSTY WINDS FROM THE SOUTH AND SOUTHWEST THROUGH THE REMINDER OF THIS AFTERNOON AND EVENING. GUSTY WINDS MAY CONTINUE OVER THE LOWER DESERTS AND SAN DIEGO COUNTY MOUNTAINS INTO LATE TONIGHT. CAZ056-058-060>062-060515- /O.EXB.KSGX.WI.Y.0005.090205T2200Z-090206T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 109 PM PST THU FEB 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY. SOUTH TO SOUTHWEST WINDS NEAR 30 MPH WITH FREQUENT GUSTS TO 50 MPH ARE POSSIBLE OVER THE RIDGES...THROUGH THE CANYONS AND PASSES...AND OVER THE DESERT VALLEY FLOORS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-060515- /O.CON.KSGX.WI.Y.0005.000000T0000Z-090206T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 109 PM PST THU FEB 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. SOUTH WINDS 30 MPH WITH FREQUENT GUSTS TO 55 MPH ARE POSSIBLE OVER THE HIGHER ELEVATIONS THROUGH THE CANYONS AND PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 060040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 440 PM PST THU FEB 5 2009 CAZ061-062-060145- /O.CAN.KSGX.WI.Y.0005.000000T0000Z-090206T1000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 440 PM PST THU FEB 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ055-056-058-060-061000- /O.CON.KSGX.WI.Y.0005.000000T0000Z-090206T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 440 PM PST THU FEB 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. A COLD FRONT MOVING THROUGH TONIGHT WILL CAUSE LOCAL STRONG GUSTY WINDS. SOUTH TO SOUTHWEST WINDS NEAR 30 MPH WITH FREQUENT GUSTS TO 50 MPH ARE POSSIBLE OVER THE RIDGES...THROUGH THE CANYONS AND PASSES...AND INTO THE HIGH DESERTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ ATKIN
000 WWUS76 KSGX 060832 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1232 AM PST FRI FEB 6 2009 CAZ055-056-058-060-060945- /O.CAN.KSGX.WI.Y.0005.000000T0000Z-090206T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1232 AM PST FRI FEB 6 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:15 AM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 5, 2:15 AM PST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 215 AM PST THU FEB 5 2009 .SYNOPSIS...A SERIES OF FRONTS WILL BRING MORE CLOUDS AND COOLING WITH PERIODS OF SHOWERS THIS AFTERNOON INTO NEXT WEEK. THE BEST CHANCE OF SHOWERS WILL BE THIS AFTERNOON INTO FRIDAY AND LATE FRIDAY INTO SATURDAY. THE COLDER UNSTABLE AIR MASS WILL BRING A CHANCE OF THUNDERSTORMS LATE FRIDAY AND SATURDAY. ANOTHER WEAKER SYSTEM COULD CAUSE SHOWERS TO LINGER INTO TUESDAY. DRY NORTHWEST FLOW IS EXPECTED BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MID AND HIGH CLOUDS WILL INCREASE THIS MORNING IN THE SW FLOW AHEAD OF AN UPPER LOW APPROACHING FROM THE NW. THE CHANCE OF SHOWERS WILL INCREASE FROM THE NW THIS AFTERNOON...BECOMING LIKELY OVER AND W OF THE MOUNTAINS THIS EVENING AS THE WARM SECTOR OF THE SYSTEM COMES THROUGH. RESIDUAL MOISTURE...INLAND EFFECTS AND UPSLOPE FLOW WILL CAUSE DECREASING BUT LINGERING SHOWERS INTO FRIDAY. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A QUARTER TO HALF AN INCH AT THE LOWER ELEVATIONS UP TO ABOUT AN INCH ON THE MOUNTAINS SLOPES OF THE SAN BERNARDINO MOUNTAINS AND AROUND A TENTH ON AN INCH IN THE DESERTS. RAINFALL TOTALS WILL GENERALLY BE LARGER IN THE N WITH LESS TO THE S. THE SNOW LEVEL WILL LOWER TO ABOUT 6000 FT. LOCAL GUSTY WINDS WILL ACCOMPANY THIS SYSTEM...ESPECIALLY IN THE MTS AND DES. THE COLD CORE AND THE ASSOCIATED COLD FRONT OF THE LOW WILL INCREASE THE CHANCE OF SHOWERS AGAIN LATE FRIDAY INTO SATURDAY. THE COLDER AND MORE UNSTABLE AIR MASS WILL CAUSE A SLIGHT CHANCE OF TSTORMS WITH POSSIBLE FUNNEL CLOUDS AND WATERSPOUTS. RAINFALL TOTALS WILL BE QUITE VARIABLE WITH THIS SECOND FRONT DUE TO THE SHOWERY NATURE OF THE PRECIP. HOWEVER...MOIST SW FLOW COULD CAUSE LARGE ACCUMULATIONS OF ONE TO TWO INCHES ON SW FACING MOUNTAIN SLOPES. SNOW LEVELS WILL LOWER TO 4500 TO 5000 FT SATURDAY. RESIDUAL MOISTURE COULD CAUSE A FEW LINGERING SHOWERS SUNDAY WITH UPSLOPE FLOW AND INLAND EFFECTS. MUCH COOLER DAYS WITH MAX TEMPS 10 TO 15 DEGREES LOWER TODAY THAN THEY WERE YESTERDAY. MAX TEMPS WILL HOVER AROUND 60 DEGREES W OF THE MOUNTAINS FRIDAY THROUGH SUNDAY. MODELS INDICATE THAT ANOTHER SHORT WAVE AND ASSOCIATED COLD FRONT WILL MOVE IN FROM THE NW WITH COLD TEMPERATURES...LIGHT TO MODERATE RAIN SHOWERS...AND MORE MOUNTAIN SNOW MONDAY AND TUESDAY. VALLEYS TEMPS WILL ONLY BE IN THE 50S MON AND TUE. DRY NW FLOW WITH A WARMING TREND SHOULD DEVELOP BY WEDNESDAY. && .AVIATION... 050930Z...MOSTLY CLEAR SKIES ARE EXPECTED BELOW 15000 FEET AND MOSTLY CLOUDY WITH CIRRUS CLOUDS ABOVE THAT LEVEL. DURING THE AFTERNOON CIGS BETWEEN 6000 AND 12000 FEET WILL THICKEN FROM THE WEST. AFTER 00Z SHOWERS AND CIGS AROUND 2000 FEET WITH VIS 3-5SM FROM THE MOUNTAINS WESTWARD WILL CONTINUE THROUGH THE NIGHT. STRONG SOUTHERLY WINDS MAY ALSO PRODUCE STRONG UPDRAFTS IN THE SAN BERNARDINO MOUNTAINS AND AREAS OF HIGHER TERRAIN WILL BE OBSCURED. && .MARINE...AN INCREASE IN WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS LATE TODAY AND CONTINUE THROUGH THE WEEKEND. HIGHER THAN NORMAL SURF OF 4 TO 6 FEET CAN BE EXPECTED WITH LOCALLY HIGHER SETS POSSIBLE ON EXPOSED WEST FACING BEACHES. ASTRONOMICAL HIGH TIDES AROUND 7 FEET THIS WEEKEND WILL COMBINE WITH THE SURF AND MAY PRODUCE LOCAL TIDAL OVERFLOW DURING HIGH TIDE. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...MM
Hazardous weather outlook, Feb 5, 4:00 AM PST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST THU FEB 5 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-060000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING SHOWERS THIS AFTERNOON THROUGH TONIGHT WITH THE SNOW LEVEL LOWERING TO ABOUT 6000 FEET. LOCAL GUSTY WINDS WILL ACCOMPANY THIS SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND COLDER SYSTEM WILL MOVE THROUGH LATE FRIDAY AND SATURDAY WITH THE SNOW LEVEL LOWERING TO ABOUT 4500 FEET. THUNDERSTORMS WITH WATERSPOUTS...FUNNEL CLOUDS AND STRONG GUSTY WINDS ARE POSSIBLE SATURDAY. A THIRD WEAKER SYSTEM WILL CONTINUE A CHANCE OF SHOWERS INTO TUESDAY. LOCAL GUSTY WINDS WILL ACCOMPANY THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:34 PM PST | Small Craft Advisory | SGX | 10 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.